Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 100, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 31, 2005, 7:16 AM CDT for Borden County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2005, 7:16 AM CDT (12:16 UTC)
- Expired
- May 31, 2005, 8:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Borden County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:00 AM CDT, 16 minutes earlier.
Area forecast discussion, May 31, 7:00 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 700 AM CDT TUE MAY 31 2005 .UPDATE... WILL SEND AN UPDATE SHORTLY TO RID ZONES OF SEVERE THUNDERSTORM WATCH 361...WHICH WAS VALID UNTIL 12Z. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, May 31, 4:40 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 AM CDT TUE MAY 31 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010915- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 440 AM CDT TUE MAY 31 2005 (340 AM MDT TUE MAY 31 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY ISOLATED THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE WESTERN LOW ROLLING PLAINS THIS MORNING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS AS THEY MOVE THROUGH THESE AREAS. THESE THUNDERSTORMS ARE EXPECTED TO DIMINISH IN INTENSITY OR MOVE OUT OF THE WESTERN LOW ROLLING PLAINS REGION BY 700 AM CDT. WIDELY SCATTERED THUNDERSTORMS COULD REDEVELOP ALONG A DRYLINE THIS AFTERNOON...ROUGHLY ALONG AND EAST OF A LAMESA...MIDLAND...AND SANDERSON LINE. SOME OF THESE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A CLUSTER OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE TEXAS PANHANDLE ALONG AND BEHIND A FRONTAL BOUNDARY LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS ARE EXPECTED TO MOVE SOUTHEASTWARD ACROSS THE WESTERN LOW ROLLING PLAINS THIS EVENING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY. THE BEST CHANCE WILL BE OVER THE LOWER TRANS PECOS AND THE EASTERN PERMIAN BASIN THURSDAY NIGHT INTO FRIDAY. SMALL HAIL... STRONG GUSTY WINDS...AND HEAVY RAIN ARE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN...AND LOWER TRANS PECOS THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:08 AM CDT | Tornado Warning | MAF | Gaines | 30 min |
| May 31, 5:49 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 46 min |
| May 31, 8:03 AM CDT | Severe Thunderstorm Warning | MAF | Scurry | 57 min |
| May 31, 8:43 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 62 min |
| May 31, 9:50 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 18 min |
| May 30, 9:36 PM CDT | Tornado Warning | MAF | Eddy, Lea | 54 min |
| May 30, 10:24 PM CDT | Tornado Warning | MAF | Lea | 66 min |
| May 30, 11:21 PM CDT | Tornado Warning | MAF | Lea | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.